Severe nocturnal hypoglycaemia

/static/themes-v3/default/images/default/home/bg-generic.jpg?1516194360

Patients Diabetes (Type 1)

4 answers

26 views

Topic of the discussion



Posted on

Hi all, my diabetes has been very well controlled through the years but for the last 2 nights I have been frightened because around midnight my blood sugar level drops very quickly and very low - 0.40 and I really have difficulties to get it up despite eating some sugar or bread.

I have not changed anything in my habits. I have been at 8 units of Lantus and between 2 and 5 units of rapid acting for several weeks now. A1C has been at 6.4 but for the last 2 days I have been dreading going to bed. Can someone help me? Any ideas? How do you manage your severe hypos?

Thank you in advance.

sirwilliam

Beginning of the discussion - 09/06/2020

Severe nocturnal hypoglycaemia

• Community manager
Posted on

@sirwilliam Hello sirwilliam, thank you for opening this discussion.

Let me tag a few members who can potentially answer your questions:
@Caz1972@Dibbydoos@JaneHewitt@Adrianna30311@Kenscoff@Jonsey@Jwing66@Debbie47@Ebaykatty‍ 

Have you ever experienced nocturnal hypoglycaemia like sirwilliam describes? What do you do to treat it?

Take care,
Courtney

Severe nocturnal hypoglycaemia


Posted on

I have many nocturnal hypos but not that severe. Look at the trend over a few days. Maybe background needs reducing. I find I need to go to bed with a sugar about 7.5 , sometimes a snack. You need to look at the whole picture. So many variables.

Severe nocturnal hypoglycaemia


Posted on

Had this problem before lockdown happened as have very active lifestyle. What type of therapy are you taking pen or pump?

Let me know and will try to help, stay safe, wash your hands and be cool.

Ciao

Severe nocturnal hypoglycaemia


Posted on

I use insulin pens. Lantus 41 units morning and evening. Fiasp breakfast 1:8 ratio, lunch 1:6 ratio and teatime 1:4 ratio.

Most commented discussions